Bahrom T. Samatov     (Namangan State Universiti, 316 Uychi Str., Namangan, 116019, Uzbekistan)
Gafurjan Ibragimov     (Universiti Putra Malaysia, 43400, UPM, Serdang, Selangor Darul Ehsan, Malaysia)
Iroda V. Khodjibayeva     (Namangan Engineering and Technology Institute, 7 Kosonsoy Str., Namangan, 160115, Uzbekistan)


A simple pursuit-evasion differential game of one pursuer and one evader is studied. The players' controls are subject to differential constraints in the form of the integral Grönwall inequality. The pursuit is considered completed if the state of the pursuer coincides with the state of the evader. The main goal of this work is to construct optimal strategies for the players and find the optimal pursuit time. A parallel approach strategy for Grönwall-type constraints is constructed and it is proved that it is the optimal strategy of the pursuer. In addition, the optimal strategy of the evader is constructed and the optimal pursuit time is obtained. The concept of a parallel pursuit strategy (\(\Pi\)-strategy for short) was introduced and used to solve the quality problem for "life-line" games by L.A.Petrosjan. This work develops and expands the works of Isaacs, Petrosjan, Pshenichnyi, and other researchers, including the authors.


Differential game, Grönwall's inequality, Geometric constraint, Pursuit, Evasion, Optimal strategy, Domain of attainability, Life-line

Full Text:



Aubin J.-P., Cellina A. Differential Inclusions. Set-Valued Maps and Viability Theory. Grundlehren Math. Wiss., vol. 264. Berlin-Heidelberg: Springer-Verlag, 1984. 342 p. DOI: 10.1007/978-3-642-69512-4

Azamov A. On the quality problem for simple pursuit games with constraint. Serdica Math. J., 1986. Vol. 12, No. 1. P. 38–43. (in Russian)

Azamov A.A., Samatov B.T. The \(\Pi\)-strategy: analogies and applications. In: The Fourth Int. Conf. on Game Theory and Management (GMT 2010), June 28-30, 2010, St. Petersburg, Russia, 2010. Vol. 4, P. 33–47.

Berkovitz L.D. Differential game of generalized pursuit and evasion. SIAM J. Control Optim., 1986. Vol. 24, No. 3, P. 361–373. DOI: 10.1137/0324021

Blagodatskikh A.I., Petrov N.N. Konfliktnoe vzaimodejstvie grupp upravlyaemyh ob”ektov [Conflict Interaction of Groups of Controlled Objects]. Izhevsk: Udmurt State Univ., 2009. 266 p. (in Russian)

Blagodatskikh V.I. Vvedenie v optimal’noe upravlenie [Introduction to Optimal Control Theory]. Moscow: Vysshaya shkola, 2001. 239 p. (in Russian)

Chikrii A.A. Conflict-Controlled Processes. Dordrecht: Springer, 1997. DOI: 10.1007/978-94-017-1135-7

Dar’in A.N., Kurzhanskii A.B. Control under indeterminacy and double constraints. Differ. Equ. , 2003. Vol. 39, No. 11. P. 1554–1567. DOI: 10.1023/B:DIEQ.0000019347.24930.a3

Elliott R.J., Kalton N.J. The existence of value in differential games of pursuit and evasion. J. Differential Equations, 1972. Vol. 12, No. 3. P. 504–523. DOI: 10.1016/0022-0396(72)90022-8

Fleming W.H. The convergence problem for differential games, II. In: Advances in Game Theory, M. Dresher, L.S. Shapley, A.W. Tucker (eds.). Ann. of Math. Stud., vol. 52. Princeton University Press, 1964. P. 195–210. DOI: 10.1515/9781400882014-013

Friedman A. Differential Games. Pure Appl. Math., vol. 25. New York: Wiley Interscience, 1971. 350 p.

Grigorenko N.L. Matematicheskie metody upravleniya neskol’kimi dinamicheskimi processami [Mathematical Methods of Control for Several Dynamic Processes]. Moscow: Mosk. Gos. Univ., 1990. 198 p. (in Russian)

Gronwall T.H. Note on the derivatives with respect to a parameter of the solutions of a system of differential equations. Ann. of Math. (2), 1919. Vol. 20, No. 4. P. 292–296. DOI: 10.2307/1967124

Hájek O. Pursuit Games: An Introduction to the Theory and Applications of Differential Games of Pursuit and Evasion. New York: Dover Pub., 2008. 288 p.

Ho Y., Bryson A., Baron S. Differential games and optimal pursuit-evasion strategies. IEEE Trans. Automat. Control, 1965. Vol. 10, No. 4. P. 385–389. DOI: 10.1109/TAC.1965.1098197

Ibragimov G.I. A game of optimal pursuit of one object by several. J. Appl. Math. Mech., 1998. Vol. 62, No. 2. P. 187–192. DOI: 10.1016/S0021-8928(98)00024-0

Ibragimov G.I. Optimal pursuit with countably many pursuers and one evader. Differ. Equ., 2005. Vol. 41, No. 5. P. 627–635. DOI: 10.1007/s10625-005-0198-y

Ibragimov G.I. The optimal pursuit problem reduced to an infinite system of differential equations. J. Appl. Math. Mech., 2013. Vol. 77, No. 5. P. 470–476. DOI: 10.1016/j.jappmathmech.2013.12.002

Ibragimov G.I. Optimal pursuit time for a differential game in the Hilbert Space \(l_2\). Science Asia, 2013. Vol. 39S, No. 1. P. 25–30. DOI: 10.2306/scienceasia1513-1874.2013.39S.025

Isaacs R. Differential Games. New York: John Wiley and Sons, 1965. 385 p.

Ivanov R.P., Ledyaev Yu.S. Time optimality for the pursuit of several objects with simple motion in a differential game. Proc. Steklov Inst. Math., 1983. Vol. 158, P. 93–103.

Krasovskii N.N., Subbotin A.I. Game-Theoretical Control Problems. New York: Springer, 2011. 517 p.

Kornev D.V., Lukoyanov N.Yu. On a minimax control problem for a positional functional under geometric and integral constraints on control actions. Proc. Steklov Inst. Math., 2016. Vol. 293, P. 85–100. DOI: 10.1134/S0081543816050096

Pang J.-S., Stewart D.E. Differential variational inequalities. Math. Program., 2008. Vol. 113, No. 2. P. 345–424. DOI: 10.1007/s10107-006-0052-x

Pashkov A.G., Terekhov S.D. A differential game of approach with two pursuers and one evader. J. Optim. Theory Appl., 1987. Vol. 55, No. 2, P. 303–311. DOI: 10.1007/BF00939087

Petrosjan L.A. Differential Games of Pursuit. Ser. Optim., vol. 2. Singapore, London: World Scientific, 1993. 326 p. DOI: 10.1142/1670

Pontryagin L.S. Izbrannye trudy [Selected Works]. Moscow: MAKS Press, 2004. 551 p. (in Russian)

Pshenichnyi B.N. Simple pursuit by several objects. Cybern. Syst. Anal., 1976. Vol. 12, No. 5. P. 484–485. DOI: 10.1007/BF01070036

Pshenichnyi B.N., Chikrii A.A., Rappoport I.S. An efficient method of solving differential games with many pursuers. Dokl. Akad. Nauk SSSR, 1981. Vol. 256, No. 3. P. 530–535.

Samatov B.T. On a pursuit-evasion problem under a linear change of the pursuer resource. Siberian Adv. Math., 2013. Vol. 23, No. 10. P. 294–302. DOI: 10.3103/S1055134413040056

Samatov B.T. The pursuit-evasion problem under integral-geometric constraints on pursuer controls. Autom. Remote Control, 2013. Vol. 74, No. 7. P. 1072–1081. DOI: 10.1134/S0005117913070023

Samatov B.T. The Π-strategy in a differential game with linear control constraints. J. Appl. Math. Mech., 2014. Vol. 78, No. 3. P. 258–263. DOI: 10.1016/j.jappmathmech.2014.09.008

Samatov B.T. Problems of group pursuit with integral constraints on controls of the players I. Cybern. Syst. Anal., 2013. Vol. 49, No. 5. P. 756–767. DOI: 10.1007/s10559-013-9563-7

Samatov B.T. Problems of group pursuit with integral constraints on controls of the players II. Cybern. Syst. Anal., 2013. Vol. 49, No. 6. P. 907–921. DOI: 10.1007/s10559-013-9581-5

Samatov B.T., Sotvoldiyev A.I. Intercept problem in dynamic flow field. Uzbek. Mat. Zh., 2019. No. 2. P. 103–112. DOI: 10.29229/uzmj.2019-2-12

Satimov N.Yu., Rikhsiev B.B., Khamdamov A.A. On a pursuit problem for \(n\)-person linear differential and discrete games with integral constraints. Mathematics of the USSR-Sbornik, 1983. Vol. 46, No. 4. P. 459–471. DOI: 10.1070/SM1983v046n04ABEH002946

Shiyuan J., Zhihua Q. Pursuit-evasion games with multi-pursuer vs. One fast evader. In: Proc. 8th World Congress on Intelligent Control and Automation, July 7–9, 2010, Jinan, China. IEEE Xplore, 2010. P. 3184–3189. DOI: 10.1109/WCICA.2010.5553770

Subbotin A.I., Chentsov A.G. Optimizaciya garantii v zadachah upravleniya [Optimization of Guarantee in Control Problems]. Moscow: Nauka, 1981. 288 p. (in Russian)

Subbotin A.I. Generalization of the main equation of differential game theory. J. Optim. Theory Appl., 1984. Vol. 43, No. 1. P. 103–133. DOI: 10.1007/BF00934749

Sun W., Tsiotras P. An optimal evader strategy in a two-pursuer one-evader problem. In: Proc. 53rd IEEE Conference on Decision and Control, December 15-17, 2014, Los Angeles, CA, USA. IEEE Xplore, 2014. P. 4266–4271. DOI: 10.1109/CDC.2014.7040054

Ushakov V.N. Extremal strategies in differential games with integral constraints. J. Appl. Math. Mech., 1972. Vol. 36, No. 1. P. 12–19. DOI: 10.1016/0021-8928(72)90076-7

DOI: http://dx.doi.org/10.15826/umj.2020.2.010

Article Metrics

Metrics Loading ...


  • There are currently no refbacks.